Alert archive / New York / Winter Storm Watches in 2018
Winter Storm Watch 3, NWS Buffalo, NY
NWS Buffalo, NY issued this winter storm watch at Feb 5, 2018, 2:52 PM EST for 11 counties in New York. It took effect at Feb 7, 2018, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2018, 2:52 PM EST (19:52 UTC)
- In effect from
- Feb 7, 2018, 6:00 AM EST
- Expired
- Feb 6, 2018, 2:55 PM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 127 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528 WWUS41 KBUF 051952 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 252 PM EST Mon Feb 5 2018 NYZ006>008-060400- /O.NEW.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/ /O.CON.KBUF.WW.Y.0048.180205T2100Z-180206T2300Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 252 PM EST Mon Feb 5 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Lake effect snow expected tonight and Tuesday with heavy snow at times. Plan on difficult travel conditions, including during the morning commute on Tuesday. Snow accumulations of 4 to 8 inches are expected in the most persistent lake snows tonight and Tuesday. Another round of significant snow accumulations can be expected with a storm system Wednesday and Wednesday night. * WHERE...The Eastern Lake Ontario Region. * WHEN...For the Winter Weather Advisory, until 6 PM EST Tuesday. For the Winter Storm Watch, from Wednesday morning through late Wednesday night. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Significant reductions in visibility are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$ NYZ003>005-012>014-020-021-060400- /O.NEW.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/ Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario- Cattaraugus-Allegany- Including the cities of Rochester, Newark, Fair Haven, Warsaw, Geneseo, Canandaigua, Olean, and Wellsville 252 PM EST Mon Feb 5 2018 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Moderately heavy snow possible. Plan on difficult travel conditions, including during the evening commute on Wednesday. Total snow accumulations of 6 to 12 inches are possible. * WHERE...Monroe, Wayne, Northern Cayuga, Wyoming, Livingston, Ontario, Cattaraugus, and Allegany counties. * WHEN...From Wednesday morning through late Wednesday night. * ADDITIONAL DETAILS...Significant reductions in visibility are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$
4 follow-up statements
035 WWUS41 KBUF 060237 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 937 PM EST Mon Feb 5 2018 NYZ006>008-061045- /O.CON.KBUF.WW.Y.0048.000000T0000Z-180206T2300Z/ /O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 937 PM EST Mon Feb 5 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Some snow overnight, with lake effect snow redeveloping Tuesday morning. Heavy snow possible. Plan on difficult travel conditions. Additional snow accumulations of 4 to 8 inches are expected in the most persistent lake snows. Another round of significant snow accumulations can be expected with a storm system Wednesday and Wednesday night. * WHERE...The Eastern Lake Ontario Region. * WHEN...For the Winter Weather Advisory, until 6 PM EST Tuesday. For the Winter Storm Watch, from Wednesday morning through late Wednesday night. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$ NYZ003>005-012>014-020-021-061045- /O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/ Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario- Cattaraugus-Allegany- Including the cities of Rochester, Newark, Fair Haven, Warsaw, Geneseo, Canandaigua, Olean, and Wellsville 937 PM EST Mon Feb 5 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Moderately heavy snow possible. Plan on difficult travel conditions, including during the evening commute on Wednesday. Total snow accumulations of 6 to 12 inches are possible. * WHERE...Monroe, Wayne, Northern Cayuga, Wyoming, Livingston, Ontario, Cattaraugus, and Allegany counties. * WHEN...From Wednesday morning through late Wednesday night. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$
098 WWUS41 KBUF 060843 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 343 AM EST Tue Feb 6 2018 NYZ006>008-061645- /O.CON.KBUF.WW.Y.0048.000000T0000Z-180206T2300Z/ /O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 343 AM EST Tue Feb 6 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Lake effect snow occurring. Heavy snow possible. Additional snow accumulations of 4 to 7 inches are expected today in the most persistent lake snows. Total snow accumulations of 6 to 12 inches are possible Wednesday and Wednesday night. * WHERE...The Eastern Lake Ontario Region. * WHEN...For the Winter Weather Advisory, until 6 PM EST this evening. For the Winter Storm Watch, from Wednesday morning through late Wednesday night. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$ NYZ003>005-012>014-020-021-061645- /O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/ Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario- Cattaraugus-Allegany- Including the cities of Rochester, Newark, Fair Haven, Warsaw, Geneseo, Canandaigua, Olean, and Wellsville 343 AM EST Tue Feb 6 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 10 inches are possible. * WHERE...Monroe, Wayne, Northern Cayuga, Wyoming, Livingston, Ontario, Cattaraugus, and Allegany counties. * WHEN...From Wednesday morning through late Wednesday night. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute on Wednesday. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$ TMA
558 WWUS41 KBUF 061738 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 1238 PM EST Tue Feb 6 2018 NYZ006>008-070145- /O.CON.KBUF.WW.Y.0048.000000T0000Z-180206T2300Z/ /O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 1238 PM EST Tue Feb 6 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Lake effect snow occurring. Heavy snow possible. Additional snow accumulations of 2 to 4 inches are expected today in the most persistent lake snows. Total snow accumulations of 6 to 12 inches are possible Wednesday and Wednesday night. * WHERE...The Eastern Lake Ontario Region. * WHEN...For the Winter Weather Advisory, until 6 PM EST this evening. For the Winter Storm Watch, from Wednesday morning through late Wednesday night. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$ NYZ003>005-012>014-020-021-070145- /O.CON.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/ Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario- Cattaraugus-Allegany- Including the cities of Rochester, Newark, Fair Haven, Warsaw, Geneseo, Canandaigua, Olean, and Wellsville 1238 PM EST Tue Feb 6 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 10 inches are possible. * WHERE...Monroe, Wayne, Northern Cayuga, Wyoming, Livingston, Ontario, Cattaraugus, and Allegany counties. * WHEN...From Wednesday morning through late Wednesday night. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute on Wednesday. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Begin needed preparations at home or with your vehicle. Travel may become difficult, so plan accordingly. && $$
293 WWUS41 KBUF 061955 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 255 PM EST Tue Feb 6 2018 NYZ006>008-070400- /O.UPG.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/ /O.NEW.KBUF.WS.W.0002.180207T0900Z-180208T0900Z/ /O.CON.KBUF.WW.Y.0048.000000T0000Z-180206T2300Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 255 PM EST Tue Feb 6 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY... * WHAT...Heavy snow expected. Lake effect snow occurring. Plan on difficult travel conditions, including during the morning commute on Wednesday. Additional snow accumulations of up to 3 inches are expected in the lake effect snow band through early this evening. Total snow accumulations from late tonight through Wednesday night of 7 to 11 inches are expected. * WHERE...The Eastern Lake Ontario Region. * WHEN...For the Winter Weather Advisory, until 6 PM EST this evening. For the Winter Storm Warning, from 4 AM Wednesday to 4 AM EST Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Widespread accumulating snow will create dangerous travel conditions. Submit snow reports through our website or social media. Lake effect snow will fall in relatively narrow bands. If traveling, be prepared for rapidly changing road conditions and visibilities. Submit snow reports through our website or social media. && $$ NYZ003>005-012>014-020-021-070400- /O.UPG.KBUF.WS.A.0003.180207T1100Z-180208T0900Z/ /O.NEW.KBUF.WS.W.0002.180207T0900Z-180208T0900Z/ Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario- Cattaraugus-Allegany- Including the cities of Rochester, Newark, Fair Haven, Warsaw, Geneseo, Canandaigua, Olean, and Wellsville 255 PM EST Tue Feb 6 2018 ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions, including during the morning commute on Wednesday. Total snow accumulations of 7 to 10 inches are expected. * WHERE...Monroe, Wayne, Northern Cayuga, Wyoming, Livingston, Ontario, Cattaraugus, and Allegany counties. * WHEN...From 4 AM Wednesday to 4 AM EST Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Widespread accumulating snow will create dangerous travel conditions. Submit snow reports through our website or social media. && $$ NYZ001-002-010-011-019-085-070400- /O.NEW.KBUF.WW.Y.0049.180207T0900Z-180208T0900Z/ Niagara-Orleans-Northern Erie-Genesee-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Buffalo, Batavia, Jamestown, Orchard Park, and Springville 255 PM EST Tue Feb 6 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY... * WHAT...Snow expected. Plan on difficult travel conditions, including during the morning commute on Wednesday. Total snow accumulations of 4 to 8 inches are expected. * WHERE...Niagara, Orleans, Erie, Genesee, and Chautauqua counties. * WHEN...From 4 AM Wednesday to 4 AM EST Thursday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 5, 9:51 AM EST, 5 hours 1 minute earlier.
Area forecast discussion, Feb 5, 9:51 AM EST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
951 AM EST Mon Feb 5 2018
.SYNOPSIS...
Colder air will filter into the area today with some lake effect
snow showers. A fast moving low will bring a general snowfall
tonight and Tuesday. A more significant storm will impact the
region for the mid week with a widespread moderate to heavy
snowfall possible.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure continues to move eastward across the Ohio Valley
this morning. Northwest winds are backing to the west-southwest
as the high approaches the region. Ongoing lake effect
streamers will move north and diminish as winds back especially
across the Southern Tier and Niagara Frontier this morning. A
quick dusting is possible with these snow showers. Further
east... westerly winds will keep a lake effect band near the
south shore of Lake Ontario and eventually reach the North
Country by afternoon. Since the band should be moving and low-
topped, snow amounts should be held in check and generally under
2 inches.
Upper level wave coming out of the northern Rockies this morning
will track across the southern Great Lakes early tonight. Area of
associated synoptic snow will spread over the region. Forecast
soundings suggesting optimal temperature within the dendritic
growth zone to support very good snow:liquid ratios. Probably
looking at a general 1 to 3 inch accumulation. The input of the
synoptic moisture will bring a boost the lake snow band pushing
north through the Lake Ontario region with the potential for
several inches more across the Tug Hill.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
On Tuesday a weakening mid-level shortwave and surface trough is
forecast to exit east into New England. Widespread light snow during
the morning will taper off from west to east leaving a band of lake
effect snow across and east of Lake Ontario. Veering steering flow
in the wake of the surface trough will shift the band from near
Watertown/SLV south toward the Tug Hill. BUFKIT profiles from the
00z NAM continue to indicate a shallow lake band below 10kft. These
shallow bands can still bring a quick burst of 2-4 additional inches
of snow while dipping south. This will be covered by a Winter
Weather Advisory through 6pm Tuesday where a narrow area of high
pressure should build across the eastern Great Lakes squashing the
lake band Tuesday night. High temperatures Tuesday should run
between the mid 20s and low 30s then dip into the teens for most
Tuesday night with single digits possible east of lake Ontario.
Focus then shifts to a winter storm system that will track just to
our southeast late Tuesday night through Wednesday. Confidence
remains high in a widespread snowfall across western and central NY
starting early Wednesday morning. The period of heaviest snowfall is
expected during the day Wednesday as global model consensus shows
the storm tracks from West Virginia to southern New England. Upper
level support will be provided by a trough crossing the Great Lakes
region. By Wednesday night, Snowfall should taper off to lingering
lake effect snows southeast of the lakes into Thursday morning as a
pool of -16C 850mb air shifts over the eastern Great Lakes.
Confidence in snowfall totals continues to increase with the stripe
of highest snow expected just east of CNY. A blend of 00z model
QPF/Snow Ratio guidance was used in the current forecast update.
Within our CWA, the eastern Lake Ontario counties seem to have the
best chance at reaching warning criteria snows of 7-9 inches. WNY
into the Finger Lakes should more likely see Advisory level snow
totals closer to 4-7 inches. A Winter Storm Watch was considered for
the eastern Lake Ontario region however in collaboration with
surrounding forecast offices we have held off for one more model
run. Will continue to highlight in the HWO. High temps Wednesday
should again run in the mid 20s to low 30s falling again into the
teens to single digits Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The lack of an upstream high latitude block will allow the notorious
polar vortex to gyrate northward from the mouth of Hudson Bay to the
Canadian Archipelago during this period...while a powerful East
Asian jet (currently over the North Pacific) will flatten the
persistent West Coast ridge. This will temporarily break down the
feed of sub arctic air into the Lower 48...as the highly amplified
pattern at the start of this period will become much more zonal as
we progress through the weekend into the new work week. While
outside the general scope of this forecast package...this whole
scenario will all Pacific based air to flood across the country and
this will lead to modifying temperatures though at least first half
of the ensuing week (Feb 12-14). Looking at the day to day
details...
Thursday...a fresh shot of very cold air (to the tune of -18c @ H85)
will pour across the largely open waters of Lake Ontario. This
should lead to lake effect snow showers southeast but shifting to
east of both lakes (Lake Erie to a lesser extent) where more
accumulating snow can be expected. Thursday should be the coldest
day of this long term period...with max temps generally in the low
to mid 20s.
Lake snows east of both lakes Thursday night look to give way to a
much weaker synoptic wave or quasi-stationary front lifting near or
across western and central NY on Friday. This boundary could bring a
chance of some additional light snow...especially over the far
western counties. GFS/EC models show this front lifts north of NY
Friday night into Saturday ahead of potentially another significant
storm system Sunday. 00z global models show this Sunday system
tracking in a similar fashion as the Wednesday storm just southeast
of NY. Southerly flow ahead of this system could boost temps Sunday
into the 30s for WNY and north-central NY. Have capped POPs for
Friday-Sunday in the chance range due to potential shifts in newer
model guidance.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Widespread MVFR and low end VFR cigs in place this morning.
Narrow lake effect bands will diminish this morning. IFR
conditions will like persist through late morning at KJHW.
Conditions will slowly improve this morning, with the bulk of
the terminals becoming VFR by this afternoon, as high pressure
sliding across the ohio valley provides a drier environment.
There is a chance that a weak lake effect snow band could set up
near the south shore of Lake Ontario this afternoon as the low
level flow backs to west, possibly impacting the area from
around KFZY northeast to around KART.
A disturbance will arrive quickly into the Great Lakes tonight
with a widespread area of MVFR/IFR snow.
Outlook...
Tuesday...MVFR/IFR with -SN.
Wednesday....IFR in -SN or SN.
Thursday...VFR, with local MVFR/IFR in lake effect -SHSN.
Friday...MVFR/IFR in -SN.
&&
.MARINE...
Brisk northwest winds will continue on the lakes this morning before
backing to southwest and slowly diminishing tonight. West-southwest
winds will briefly freshen behind a disturbance Tuesday. Low
pressure will pass well to the southeast on Wednesday and will cause
the flow to become easterly. The flow will flip back to the west on
Thursday as the low exits to the east and another high builds in
from the southwest.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 4 PM this afternoon to 6 PM EST
Tuesday for NYZ006>008.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ040-
041.
Small Craft Advisory until 7 AM EST Tuesday for
LOZ042>045.
&&
SYNOPSIS...TMA
NEAR TERM...HSK/TMA
SHORT TERM...SMITH
LONG TERM...RSH/SMITH
AVIATION...HSK/TMA
MARINE...TMAHazardous weather outlook, Feb 5, 4:53 AM EST, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 453 AM EST Mon Feb 5 2018 NYZ006>008-061000- Oswego-Jefferson-Lewis- 453 AM EST Mon Feb 5 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST TUESDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. A storm passing southeast of the region will bring widespread potentially significant accumulating snow Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>005-010>014-019>021-085-061000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 453 AM EST Mon Feb 5 2018 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The chance for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A storm passing southeast of the region will bring widespread accumulating snow late Tuesday night into Wednesday. Heaviest snow is likely just to the east but a shift in the storm track could bring potentially significant snow into parts of Western NY. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-061000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 453 AM EST Mon Feb 5 2018 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SMITH
In the hours before
Local storm report, Feb 5, 9:24 AM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
924 AM EST MON FEB 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW 5 SSW HARRISVILLE 44.09N 75.37W
02/05/2018 M3.8 INCH LEWIS NY COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW 4 SSE LACONA 43.60N 76.04W
02/05/2018 M8.1 INCH OSWEGO NY COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW 2 SSE PALERMO 43.33N 76.27W
02/05/2018 M3.7 INCH OSWEGO NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 3 NNE EAST AURORA 42.81N 78.60W
02/05/2018 M3.5 INCH ERIE NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 NE STAFFORD 43.00N 78.05W
02/05/2018 M4.1 INCH GENESEE NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 6 N CROGHAN 43.98N 75.37W
02/05/2018 M6.3 INCH LEWIS NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW FULTON 43.30N 76.39W
02/05/2018 M4.3 INCH OSWEGO NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW LOWVILLE 43.80N 75.48W
02/05/2018 M6.0 INCH LEWIS NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW GLENFIELD 43.71N 75.43W
02/05/2018 M7.5 INCH LEWIS NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0745 AM SNOW W FULTON 43.32N 76.42W
02/05/2018 M5.0 INCH OSWEGO NY COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW 2 SSE LANCASTER 42.87N 78.66W
02/05/2018 M3.7 INCH ERIE NY COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1800375
EVENT NUMBER BUF1800376
EVENT NUMBER BUF1800377
EVENT NUMBER BUF1800378
EVENT NUMBER BUF1800379
EVENT NUMBER BUF1800380
EVENT NUMBER BUF1800381
EVENT NUMBER BUF1800382
EVENT NUMBER BUF1800383
EVENT NUMBER BUF1800384
EVENT NUMBER BUF1800385
SJWLocal storm report, Feb 5, 12:24 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1224 PM EST MON FEB 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 1 NW CONSTABLEVILLE 43.58N 75.45W
02/05/2018 M12.0 INCH LEWIS NY COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW 7 SW ATTICA 42.80N 78.39W
02/05/2018 M4.2 INCH WYOMING NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0630 AM SNOW 12 NNW HOOKER 43.85N 75.72W
02/05/2018 M9.2 INCH LEWIS NY CO-OP OBSERVER
24-HOUR SNOWFALL.
1147 AM SNOW 2 SW WATERTOWN 43.96N 75.94W
02/05/2018 M7.8 INCH JEFFERSON NY COCORAHS
&&
EVENT NUMBER BUF1800386
EVENT NUMBER BUF1800387
EVENT NUMBER BUF1800388
EVENT NUMBER BUF1800389
SJWThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:47 AM EST | Winter Weather Advisory | BUF | Jefferson, Lewis, Oswego | 42 hr |
Nearby
Winter Storm Watches in New York, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.